Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Delayed period. Negative pregnancy test. Why did her period came late? - Online Doctor Chats

Date : 30-May-2013
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor:How can I help you?
User:i need your advice
Doctor:Proceed with your query.
User:my wife's period was not happened this month
User:it was suppose to happen on 1st week
User:i checked with the pragnancy test but it show negative
User:it show only a single line
Doctor:When did you test for pregnancy?
Doctor:Have you repeated the test?
User:my wife went to native so i thought to repeat the test but today she got her period
User:i.e., after 19 days
User:i just wanted to know any probs in this
User:why this irregular period
Doctor:Is the bleeding normal as it was earlier or is it very light?
User:it is normal but she is getting extra pain in her legs & waist
Doctor:Are her period regular in the past?
Doctor:Does she have any medical illness?
Doctor:Has she taken any medication during her last cycles?
User:s 2 months before she took some tablets to avoid pragnancy after confirmation
Doctor:Any contraceptive pills / emergency contraceptive pill?
User:it was given by a doctor to abort pragnancy
Doctor:Presuming she has no other medical illness and she has not taken any pills lately, let me answer your query.
Doctor:It appears she had this delayed period probably due to hormonal disturbances.
Doctor:Such disturbances can happen for a few months following abortion.
Doctor:Other factors such as stress, infection, anemia and nutrition could be cause of such delay.
Doctor:If she is currently having normal period, then you need not worry.
Doctor:It is not a serious problem.
Doctor:The extra pain she has is due to delayed bleeding and will also settle down.
Doctor:I expect her subsequent cycles to be normal.
Doctor:However if she continues to have irregular cycles subsequently, you will need to get her checked by gynecologist.
Doctor:Have you followed?
User:s. after abortion me & my wife were together one time.
User:i hope you understood
Doctor:I understand your concern.
Doctor:If her period is normal, then the chances of pregnancy is unlikely.
Doctor:If there is any suspicion, you may get her urine tested again now for pregnancy
Doctor:or an ultrasound abdomen to confirm it.
Doctor:But if I was your treating doctor, I would suggest you to wait
Doctor:for few days.
Doctor:You need not worry as long as her period is normal and she doesn't have very prolonged bleeding.
User:ok ok
Doctor:Chances of pregnancy/abortion needs to be considered if there is any difference in her period.
Doctor:Getting the urine tested/ultrasound examination is suggested if there is any abnormality noted.
Doctor:Have you followed?
Doctor:Is there any other query?
User:ok no probs if her period normally happens
Doctor:Is there any other query?
User:next month she will get her period in this cycle
Doctor:I expect her cycles to be regular or a bit early.
Doctor:It should become normal in the next few cycles.
Doctor:Consult her gynecologist if it doesn't or if the bleeding is severe and persistent.
Doctor:Have you followed?
Doctor:Do you have any other query?
User:ok then
User:no other query as of now :)
Doctor:Thanks for consulting me.
Doctor:Bye for now.
User:thanks for your advice
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor